Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 128, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2018, 7:16 PM CDT for Greene County, Jersey County, Macoupin County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 20, 2018, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, IL, Jersey County, IL, Macoupin County, IL
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
465
WUUS53 KLSX 210016
SVRLSX
ILC061-083-117-210100-
/O.NEW.KLSX.SV.W.0128.180621T0016Z-180621T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
716 PM CDT WED JUN 20 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Greene County in southwestern Illinois...
Southwestern Macoupin County in southwestern Illinois...
Eastern Jersey County in southwestern Illinois...
* Until 800 PM CDT.
* At 716 PM CDT, a severe thunderstorm was located near Jerseyville,
moving north at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jerseyville, Brighton, Greenfield, Kemper, Piasa, Medora,
Chesterfield, Hettick, Rockbridge, Fidelity, Delhi, McClusky and
Miles Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3936 8992 3900 9015 3900 9027 3897 9028
3901 9040 3936 9027
TIME...MOT...LOC 0016Z 199DEG 28KT 3905 9026
HAIL...<.75IN
WIND...60MPH
$$
Maples2 follow-up statements
910
WWUS53 KLSX 210033
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
733 PM CDT WED JUN 20 2018
ILC061-083-117-210100-
/O.CON.KLSX.SV.W.0128.000000T0000Z-180621T0100Z/
Greene IL-Macoupin IL-Jersey IL-
733 PM CDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN GREENE...WEST CENTRAL MACOUPIN AND NORTHEASTERN
JERSEY COUNTIES...
At 732 PM CDT, a severe thunderstorm was located near Kemper, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jerseyville, Greenfield, Kemper, Piasa, Medora, Chesterfield,
Hettick, Rockbridge and Fidelity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3936 8992 3906 9015 3906 9026 3908 9034
3936 9027
TIME...MOT...LOC 0032Z 199DEG 28KT 3917 9021
HAIL...1.00IN
WIND...60MPH
$$
Maples557
WWUS53 KLSX 210058
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
758 PM CDT WED JUN 20 2018
ILC061-083-117-210108-
/O.EXP.KLSX.SV.W.0128.000000T0000Z-180621T0100Z/
Greene IL-Macoupin IL-Jersey IL-
758 PM CDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE...WEST
CENTRAL MACOUPIN AND NORTHEASTERN JERSEY COUNTIES WILL EXPIRE AT 800
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3936 8992 3906 9015 3906 9026 3908 9034
3936 9027
TIME...MOT...LOC 0058Z 199DEG 28KT 3936 9013
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:01 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 20, 6:01 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 601 PM CDT Wed Jun 20 2018 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 230 PM CDT Wed Jun 20 2018 Atypical June setup with upper low currently over nern NEB. Thunderstorms have developed ahead of a cdfnt across north central MO stretching swwd to SW MO. This front will move east slightly this evening before stalling until a reinforcing cdfnt pushes into the area. As the nearly stacked low approaches, the cdfnt will slowly push thru the area. The cdfnt is expected to be roughly from KIJX to KSTL to KFAM around 18z Thurs and continue to push thru the CWA during the afternoon. Expect the broken line of TSRA to continue to slowly move east into the area, as well as area of SHRA further SE. These storms are expected to diminish late this evening, before redeveloping and moving out of the area during the pre-dawn hours. Thunderstorm development on Thurs will largely depend on the location of the cdfnt. Believe the best coverage during the late morning and into early afternoon will be across ern portions of the CWA, ahead of the cdfnt. Another area of showers with isod to sct thunder is expected with the low as it approaches the area. With the setup expected, believe there will be a threat of low- topped supercells on Thurs afternoon. Looks like two areas possible, one across SW IL, but another area will be possible across nrn MO into west central IL along the occluded front. Mdls are suggesting to around 1000 J/kg of MUCAPE associated with the occluded fnt. This setup will need to be monitored for future updates as the system evolves and details of frontal location become more confident. As for temps, have trended twd the warmer guidance ahead of the expected front location, with much cooler temps behind given the expected precip and cloud cover. Tilly .LONG TERM... (Thursday Night through Next Wednesday) Issued at 346 PM CDT Wed Jun 20 2018 The threat for showers and storms will continue Thursday night and Friday as the upper level low and associated surface low move east- southeastward through northeast MO and central and southern IL. The surface low will drag a cold front southeastward through the forecast area Thursday night. Cooler and less humid air will filter southeastward into our forecast area behind the low and trailing cold front Thursday night. The best chance of rain and best coverage of thunderstorms should be across southwest IL Thursday night and Friday where better instability will exist. Temperatures will be below normal on Friday due to the low level cold air advection, low mid-upper level heights underneath and behind the upper level low, plus low level cloud cover which will inhibit diurnal solar insolation. The precipitation should shift east of the forecast area by Friday evening with the coolest temperatures expected late Friday night and early Saturday morning along with relatively low surface dew points and much less humid conditions. Convection may move back into parts of our area already on Saturday as an upper level trough moves through the region and a weak surface low develops ahead of the upper level trough and moves eastward through southern portions of MO and IL. The operational GFS model has the strongest solution and highest QPF Saturday afternoon and night. The ECMWF model has most of its QPF south of our forecast area during this time period. A surface ridge will build southward through the Great Lakes region Sunday night and may bring slightly cooler and less air into northeast MO and west central IL. Convection may impact northeast MO and west central IL Monday night through Wednesday as an upper level trough moves eastward through the northern Plains and Great Lakes region. The GFS model is a little further south with its QPF versus the ECMWF which has most of the precipitation just north of our forecast area. A gradual warming trend can be expected due to persistent south-southwesterly surface winds with highs on Wednesday back above normal. GKS && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 545 PM CDT Wed Jun 20 2018 A line of thunderstorms, ahead of an approaching cold front, extending from UIN southwest to COU will continue to shift eastward and impact the St Louis metro area early this evening. This line should shift east of the taf sites by 03Z late this evening as it gradually weakens as the atmosphere slowly stabilizes. The model guidance was hinting at the possibility of MVFR cloud ceilings Thursday morning which should rise into the VFR catagory by Thursday afternoon. Another batch of showers and storms may move through the taf sites Thursday afternoon along a cold front and ahead of a slow moving upper level disturbance. Southwesterly surface winds tonight will become more west- southwesterly on Thursday. SPECIFICS FOR KSTL: A line of thunderstorms, ahead of an approaching cold front, extending from UIN southwest to COU will continue to shift eastward and impact the STL area early this evening. This line should shift east of STL by 03Z late this evening as it gradually weakens as the atmosphere slowly stabilizes. The model guidance was hinting at the possibility of MVFR cloud ceilings early Thursday morning which should rise into the VFR catagory by Thursday afternoon. Another batch of showers and storms may move through STL Thursday afternoon along a cold front and ahead of a slow moving upper level disturbance. Southwesterly surface winds tonight will become more west- southwesterly on Thursday. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 72 85 65 78 / 70 60 50 60 Quincy 67 77 63 75 / 100 60 40 50 Columbia 67 77 61 75 / 80 60 40 40 Jefferson City 68 78 62 76 / 90 60 40 40 Salem 69 84 64 78 / 60 70 60 60 Farmington 68 83 62 77 / 50 60 40 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 20, 3:45 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 345 PM CDT Wed Jun 20 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 345 PM CDT Wed Jun 20 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms will be likely for most areas tonight. Isolated severe storms will also be possible, mainly during the evening hours with damaging winds the primary threat, but large hail will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms across at least a portion of the area each day. Isolated severe storms will be possible Thursday afternoon and evening, mainly across southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed during the evening hours. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, Jun 20, 2:32 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLOOD MAPLEWOOD 38.62N 90.33W
06/19/2018 ST. LOUIS MO BROADCAST MEDIA
LACLEDE STATION ROAD AND ADJACENT PARKING
LOTS FLOODED LIKELY DUE TO FLOODWATERS FROM
HAMPTON BRANCH. TIME ESTIMATED FROM PICTURES
AND RADAR IMAGERY.
&&
JPGSpecial weather statement, Jun 20, 4:05 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service St Louis MO
405 PM CDT WED JUN 20 2018
ILZ095-MOZ019-202145-
Adams IL-Lewis MO-
405 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS AND LEWIS
COUNTIES UNTIL 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lewistown, moving northeast at 15 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Canton, La Belle, Lewistown, Ewing, Steffenville, Monticello and
Meyer.
LAT...LON 4025 9151 4023 9150 4020 9151 4020 9147
4011 9139 3995 9180 3995 9195 4010 9195
4025 9171
TIME...MOT...LOC 2105Z 234DEG 14KT 4006 9179
TillySpecial weather statement, Jun 20, 5:09 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service St Louis MO
509 PM CDT WED JUN 20 2018
ILZ095-MOZ019-027-034-035-202315-
Adams IL-Marion MO-Monroe MO-Ralls MO-Lewis MO-
509 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...WESTERN RALLS...
MARION...EASTERN LEWIS AND EASTERN MONROE COUNTIES UNTIL 615 PM
CDT...
At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Grange to near Paris. Movement was
northeast at 15 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Quincy, Hannibal, Palmyra, Monroe City, Canton, Santa Fe, Warren,
Mendon, La Grange, Perry, Center, Rensselaer, Maywood, Spaulding,
Philadelphia, Ursa, Loraine, Woodville, Taylor and Lima.
This includes Interstate 172 between exits 10 and 19.
This also includes Wakonda State Park and Mark Twain Lake
Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4020 9150 4020 9108 3936 9162 3936 9204
3966 9186 3966 9185 3969 9185 4025 9151
TIME...MOT...LOC 2208Z 239DEG 15KT 4008 9154 3947 9192
MaplesSpecial weather statement, Jun 20, 5:21 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service St Louis MO
521 PM CDT WED JUN 20 2018
MOZ041-042-050-202315-
Audrain MO-Boone MO-Callaway MO-
521 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOONE...WESTERN
AUDRAIN AND NORTHERN CALLAWAY COUNTIES UNTIL 615 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Fulton, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Columbia, Fulton, Mexico, Auxvasse, Martinsburg, Murry, Shamrock,
Williamsburg, Rush Hill, Kingdom City, Benton City, Vandiver,
Carrington, Hatton and Thompson.
This includes Interstate 70 in Missouri between exits 133 and 161.
LAT...LON 3902 9229 3934 9182 3922 9163 3915 9163
3894 9164 3871 9203
TIME...MOT...LOC 2220Z 234DEG 25KT 3892 9207
MaplesSpecial weather statement, Jun 20, 6:16 PM CDT, 1 hour before
Special Weather Statement
National Weather Service St Louis MO
616 PM CDT WED JUN 20 2018
ILZ095>097-MOZ027-035-210015-
Brown IL-Adams IL-Pike IL-Marion MO-Ralls MO-
616 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...EASTERN ADAMS AND
BROWN COUNTIES IN WEST CENTRAL ILLINOIS...NORTHEASTERN RALLS AND
SOUTHEASTERN MARION COUNTIES IN NORTHEASTERN MISSOURI UNTIL 715 PM
CDT...
At 615 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Golden to Hannibal. Movement was northeast
at 35 mph.
Localized areas could receive half inch hail and winds in excess of
40 mph with these storms.
Locations impacted include...
Hannibal, Pittsfield, Quincy Regional Airport, Mount Sterling, Barry,
Griggsville, Camp Point, Payson, Clayton, Golden, Fall Creek,
Beverly, Buckhorn, Adams, La Grange, Kingston, Burton, Liberty,
Versailles and Hull.
This includes the following highways...
Interstate 172 near exit 2.
Interstate 72 between exits 4 and 35.
This also includes Siloam Springs State Park.
LAT...LON 4019 9091 4011 9091 4010 9070 4008 9070
4008 9067 4005 9067 4002 9063 4003 9061
4001 9062 3998 9060 3998 9051 3992 9054
3988 9058 3983 9057 3971 9065 3960 9060
3963 9146 3998 9122 4019 9111
TIME...MOT...LOC 2315Z 240DEG 30KT 4015 9108 3970 9136
MaplesSpecial weather statement, Jun 20, 6:44 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
644 PM CDT WED JUN 20 2018
ILZ097-098-MOZ035-036-052-210030-
Calhoun IL-Pike IL-Pike MO-Ralls MO-Lincoln MO-
644 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWESTERN
ILLINOIS...SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...EAST
CENTRAL RALLS COUNTY IN NORTHEASTERN MISSOURI...NORTHERN LINCOLN
COUNTY IN EAST CENTRAL MISSOURI AND PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencerburg to near Grafton. Movement was
north at 35 mph.
Localized areas may receive half inch hail and winds in excess of 40
mph with these storms.
Locations impacted include...
Bowling Green, Pittsfield, Louisiana, Elsberry, Hardin, Pleasant
Hill, Atlas, Eolia, Clarksville, Pike, Curryville, Tarrants,
Belleview, Independence, Bedford, Montezuma, Martinsburg, Nebo,
Kampsville and Milton.
LAT...LON 3961 9060 3954 9057 3943 9062 3935 9062
3929 9060 3926 9061 3920 9059 3914 9062
3907 9058 3905 9059 3903 9057 3899 9057
3914 9114 3932 9138 3963 9125
TIME...MOT...LOC 2343Z 194DEG 32KT 3941 9132 3905 9045
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:57 PM CDT | Special Weather Statement | LSX | Macoupin | 48 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 34 min |
| Jun 21, 11:57 AM CDT | Special Weather Statement | LSX | Bond, Montgomery | 48 min |
| Jun 21, 4:37 PM CDT | Special Weather Statement | LSX | Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.